MAUDE Adverse Event Report: ARTHREX, INC. MENISCAL CINCH; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. MENISCAL CINCH; POLYETHYLENE SYNTHETIC SUTURE
Model Number MENISCAL CINCH
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 8/17/2023, it was reported by an arthrex employee via e-mail that an ar-4500 meniscal cinch could not deploy the second anchor; the anchor did not come loose from the needle.Due to device failure, the surgeon completed the procedure as a meniscectomy on (b)(6) 2023.Additional information received on 8/18/2023: two ar-45700 meniscal cinch failed during this procedure.The first meniscal cinch could not deploy the second anchor; it got stuck in the needle.The surgeon was able to remove the first anchor.A second meniscal cinch was opened, and the same happened; the second anchor could not be deployed as it got stuck in the needle.The surgeon used a scorpion needle to finish the stitch with the remaining suture from the meniscal cinch.The first anchor remains in the patient.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Since the complaint device was not returned, a physical evaluation of the device was not performed.Without the device being returned or any photos provided, the reported event is not confirmed.The most likely cause for the reported failure can be attributed to user error due to excessive movement of the device between deploying implant #1 and implant #2 can disrupt the deployment mechanism.

Brand Name
MENISCAL CINCH
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19524300
Report Number1220246-2024-05643
Device Sequence Number20895886
Product Code GAT
UDI-Device Identifier00888867033535
UDI-Public00888867033535
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K073149
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMENISCAL CINCH
Device Catalogue NumberAR-4500
Device Lot Number15080417
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown